MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; GUIDEWIRE INTRODUCER

ANGIODYNAMICS ANGIODYNAMICS; GUIDEWIRE INTRODUCER
Catalog Number H965914004001
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot for item number h965914004001 for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the y-adaptor product family and the failure mode "seal compromised".No adverse trend was indicated.Based on the sample supplied from the customer, the customer's complaint for "improper seal (seal compromised) is confirmed.The tip of the introducer sheath protector was sealed in the closure seal area of the pouch causing the seal to become compromised.The root cause is that responsible employees did not seal the pouch correctly and properly visualize per angiodynamics' procedures.Packages are 100% visualized for this type of non-conformance and the employees who packaged the lot in question did not identify the non-conforming units during their inspection.In an effort to heighten awareness of the performance of our products in the field, recent complaints have been reviewed in a weekly meeting with the entire department.All employees associated with the issue have been retrained on the applicable packaging and inspection procedures.((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), in the distributor's warehouse a compromised pouch seal was found on a guidewire introducer pouch, thereby breaching sterility.The pouch had not been provided to a hospital and was returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS
Common Device Name
GUIDEWIRE INTRODUCER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8032170
Report Number1317056-2018-00186
Device Sequence Number1499250
Product Code LIT
UDI-Device IdentifierH965914004001
UDI-PublicH965914004001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Catalogue NumberH965914004001
Device Lot Number5373017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1